Journal of Mathematical Biology

, Volume 3, Issue 1, pp 5-7

First online:

On the differential equations of species in competition

  • S. SmaleAffiliated withDepartment of Mathematics, University of California

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


It is shown that the ordinary differential equation commonly used to describe competing species are compatible with any dynamical behavior provided the number of species in very large.